A note on the eigenvalue density of random matrices

Michael K.H. Kiessling, Herbert Spohn

Research output: Contribution to journalArticlepeer-review

44 Scopus citations


The distribution of eigenvalues of N × N random matrices in the limit N → ∞ is the solution to a variational principle that determines the ground state energy of a confined fluid of classical unit charges. This fact is a consequence of a more general theorem, proven here, in the statistical mechanics of unstable interactions. Our result establishes the eigenvalue density of some ensembles of random matrices which were not covered by previous theorems.

Original languageEnglish (US)
Pages (from-to)683-695
Number of pages13
JournalCommunications In Mathematical Physics
Issue number3
StatePublished - 1999

All Science Journal Classification (ASJC) codes

  • Statistical and Nonlinear Physics
  • Mathematical Physics


Dive into the research topics of 'A note on the eigenvalue density of random matrices'. Together they form a unique fingerprint.

Cite this